American Health Packaging Voluntarily Recalls Select Lots of Ibuprofen and Oxcarbazepine Due to MislabelingBy
American Health Packaging (AHP), an AmerisourceBergen company based in Columbus, Ohio, has voluntarily recalled one lot of ibuprofen and one lot of oxcarbazepine due to mislabeling.
The voluntary recall applies to Lot #142588, expiration date of 01/2016, of Ibuprofen tablets, USP, 600 mg, in a hospital unit dose presentation that may contain individual blistered doses labeled as oxcarbazepine tablets, 300 mg, Lot #142544. In addition, AHP has voluntarily recalled oxcarbazepine tablets, 300 mg, Lot #142544, expiration date of 02/2016. This voluntary recall is the result of mislabeled inner unit-dose blister packaging that could result in patients receiving ibuprofen and missing their scheduled dose of oxcarbazepine.
Ibuprofen 600-mg tablets are indicated for the relief of mild to moderate pain, for relief of the signs and symptoms of rheumatoid arthritis and osteoarthritis, and treatment of primary dysmenorrhea. Inadvertent consumption of ibuprofen may cause adverse reactions in a number of patients in which use of ibuprofen is contraindicated. Oxcarbazepine is used for treating certain types of seizures in patients with epilepsy. Failure to receive the proper dose of oxcarbazepine could increase the chances of having a seizure.
Affected products are cartons of 100 count (10 x 10) hospital unit dose blisters of AHP ibuprofen tablets, USP, 600 mg, with outer carton NDC#: 68084-703-01 and individual dose NDC#: 68084-703-11, Lot #142588, expiration date, 01/2016; the drug product can be identified by the physical description: white, oval-shaped, film-coated tablets, with “IP 465” printed on one side; and cartons of 100 count (10×10) hospital unit dose blisters of AHP oxcarbazepine tablets, 300 mg, with outer carton NDC#: 62584-143-0 and individual dose NDC#: 62584-143-11, Lot #142544, expiration date, 02/2016; the drug product can be identified by physical description: yellow color, capsule shaped, film-coated tablets scored and debossed with ‘184’ on one side and scored on other side.
To date, AHP has received one customer complaint, which resulted in the investigation and recall of these drug products. AHP has not received any adverse event reports attributable to the mislabeled drug.
AHP initiated a voluntary product recall on July 1, 2014 as a safety precaution and said it will continue to closely monitor for reports of adverse drug reactions and product complaints. Notification of the recall has been sent to distributors that received the affected product with instructions on how to notify their customers.
These hospital unit dose products were distributed nationwide beginning June 20, 2014. No other products or lots were affected by this incident.
Source: AHP and FDA